MAUDE Adverse Event Report: CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INFUSION

CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INFUSION
Model Number 11607704
Medical Device Problem Codes Backflow (1064); Reflux within Device (1522)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although requested, section was not provided by the customer.The customer report that carboplatin free-flowed down into the primary bag was not confirmed or replicated during testing.Internal and external inspection was performed and no issues were found that would have contributed to the customers reported free flow event.The customer did not return the administration sets in use at the time of the event therefore no testing could be performed.The customer reported that no infusion had been started so no log review was performed.Timed rate accuracy testing was performed and the device was within specification.During testing there were no periods of unregulated flow observed or the condition described where the secondary fluid back flowed into the primary bag.The root cause was not determined.
 
Event or Problem Description
It was reported that after hooking up the secondary infusion of carboplatin and opening the clamp it free-flowed down into the primary bag which was hung lower than the secondary.The pump was not started yet.The patient did not receive any medication.They changed all the tubing and it happened again so they changed the pump and it flowed normally.There was no patient impact.

Brand Name
ALARIS PUMP MODULE ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INFUSION
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9366508
Report Number9616066-2019-03450
Device Sequence Number2432256
Product Code FPA
UDI-Device Identifier10885403228001
UDI-Public10885403228001
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 05/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11607704
Device Catalogue Number11607704
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1